Wildfire, Murray
- When
- March 4, 12:00 PM CST to 11:00 PM CST
- Where
- Murray forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
Amidst windy and dry conditions, grass fires burned 347 acres in Murray county and 587 acres in Dewey county on the 4th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Amidst windy and dry conditions, grass fires burned 347 acres in Murray county and 587 acres in Dewey county on the 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 4, 11:47 AM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1147 AM CST FRI MAR 4 2016
.DISCUSSION...
PLEASE SEE THE 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR WILL APPLY THROUGH THE FORECAST PERIOD. CIRRUS CLOUDS WILL
CONTINUE TO STREAM OVERHEAD TODAY. WIND SPEEDS WILL INCREASE TO
AROUND 15 TO 20 KT, IF THEY HAVE NOT ALREADY, FROM THE SSW THIS
AFTERNOON. DECREASING SPEEDS ARE EXPECTED NEAR SUNSET.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 42 71 51 69 / 0 0 20 20
HOBART OK 41 71 50 71 / 0 0 20 20
WICHITA FALLS TX 44 76 52 72 / 0 0 10 20
GAGE OK 36 70 44 75 / 0 0 10 10
PONCA CITY OK 38 69 46 69 / 0 0 20 20
DURANT OK 45 74 51 69 / 0 0 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR OKZ004>018-
021>024-033>038.
TX...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR TXZ083>089.
&&
25/03/03HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1146 AM CST FRI MAR 4 2016 OKZ004>048-050>052-TXZ083>090-051800- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1146 AM CST FRI MAR 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THROUGH THE AFTERNOON ACROSS MUCH OF WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS FOR THIS AFTERNOON. WILDFIRE CONDITIONS WILL BE MOST CRITICAL IN FAR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... WHERE RELATIVE HUMIDITIES MAY DIP INTO THE MID TEENS. .STRONG WINDS... GUSTY SOUTHWEST WINDS WILL DEVELOP IN THE AFTERNOON AHEAD OF AN APPROACHING DRY FRONTAL BOUNDARY. GUSTS COULD GUST TO AROUND 35MPH FOR SEVERAL HOURS IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... AN APPROACHING SLOW MOVING STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS BACK TO OKLAHOMA AND WESTERN NORTH TEXAS SATURDAY NIGHT THROUGH NEXT TUESDAY. STRONG TO SEVERE STORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE... ESPECIALLY ON MONDAY. .FIRE WEATHER... CRITICAL FIRE WEATHER CONCERNS WILL BE POSSIBLE ON MONDAY... ESPECIALLY IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... DUE TO WARM... DRY AND WINDY CONDITIONS. .STRONG WINDS... STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP ON BOTH SUNDAY AND MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. JTK/EM
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 616533, 616534.